MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK PRECISIONGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK PRECISIONGLIDE; PISTON SYRINGE
Catalog Number 309642
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml ll w/ndl 21x1 rb had foreign matter.The following information was provided by the initial reporter: material #:309642 & batch#:5093194.Verbatim: we received lot number 5093194 of syringe bd309642, and we noticed the apparent presence of powder inside the syringe (see attached photo).
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.Six samples and four photos of 10 ml ll syringes with needles (material 309642, batch 5093194) were received and evaluated.Inspection revealed multiple loose white spots within the fluid path of each syringe, which were accurately depicted in the submitted photos.Fourier transform infrared spectroscopy (ftir) analysis identified the foreign material as likely dried silicone, typically applied as a spray to the inner barrel surface during manufacturing.However, the origin of the defect could not be conclusively linked to the manufacturing site, and external storage or handling conditions may have contributed.As a result, no root cause could be determined, and corrective actions are not required.Additionally, a device history record review was completed for lot number 5093194, which showed no rejected inspections or quality issues during production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, with our business team regularly reviewing the data to identify any emerging trends.

Brand Name
LUER-LOK PRECISIONGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22312171
Report Number1213809-2025-00430
Device Sequence Number8857827
Product Code FMF
UDI-Device Identifier30382903096429
UDI-Public(01)30382903096429(11)250403(17)300331(10)5093194
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309642
Device Lot Number5093194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown